MAUDE Adverse Event Report: ENCORE MEDICAL L.P. FOUNDATION SHOULDER; STEM, HUMERAL, PLASMA W/MALE TAPER, 10

ENCORE MEDICAL L.P. FOUNDATION SHOULDER; STEM, HUMERAL, PLASMA W/MALE TAPER, 10
Model Number 503-00-010
Health Effect - Clinical Code Pain (1994)
Date of Event 03/06/2018
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - the patient complained of pain and loss of function due to tearing his rotator cuff so the surgeon changed from a total shoulder arthroplasty to a reverse shoulder arthroplasty.
 
Additional Manufacturer Narrative
The reason for this revision surgery was due to a rotator cuff tear.The previous surgery and the revision detailed in this investigation occurred over 10 years and 7 months apart.There is no information in this complaint about any patient injuries, activities, or accidents that may have contributed to the need for this revision surgery.There are no reported pre-existing patient health conditions.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the implant device history records (dhr) shows that the reported component used in the previous surgery met design and manufacturing requirements.There were no non-conforming material reports (ncmrs) associated with the product that may have contributed to the event.The device was within its expiration date at the time of use during the previous surgery.Customer complaint history of the reported device showed no present trends or on-going issues that are in need of review.The root cause of this complaint was a revision surgery due to the rotator cuff tear.There were no findings during this investigation that indicate that the reported device was the source or had a direct connection with the event.There are many factors that may contribute to the event that are outside the control of djo surgical such as: excessive loads or torques, degenerative bone disease, repetitive overhead activity, patient activities or trauma.Inventory containment is not required as there are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
FOUNDATION SHOULDER
Common Device Name
STEM, HUMERAL, PLASMA W/MALE TAPER, 10
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin TX 78758 5445
MDR Report Key7354419
Report Number1644408-2018-00237
Device Sequence Number16558546
Product Code KWS
UDI-Device Identifier00888912024334
UDI-Public(01)00888912024334
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K950651
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2007
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2013
Device Model Number503-00-010
Device Catalogue Number503-00-010
Device Lot Number53838457
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/06/2018
Supplement Date Received by Manufacturer04/02/2018
Initial Report FDA Received Date03/20/2018
Supplement Report FDA Received Date04/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
500-04-138, LOT 214192; 503-50-022, LOT 53777888
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR
Patient Weight80